Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipidystrophy and HIV meds now
Dec 16, 2007

If newly infected person were to go on HAART now, how likely would they be to have lipidystrophy as a side effect of the drugs since we know much more about what causes it?

Response from Dr. Wohl

Given what we know now and appreciating that there is still much to be learned, I would say that the overwhelming majority of people can feel confident that they will not develop fat wasting (lipoatrophy). This can be most easily accomplished by avoidance of D4T and AZT.

As far as fat accumulation, this is a different story and I think a good proportion of folks starting HIV meds do notice some increase in belly fat. This could be deep down fat or surface pinch-an-inch fat. Many times this is related to increased caloric intake as people feel better on HIV meds. Exercise can help as can dietary measures. All major HIV regimens do this and it may be more of a function of good control of HIV than a drug side effect. Fortunately, most people do not get huge belly increases.

DW



Previous
Isentress - Lipids
Next
I want ot discontinue treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement